Alert archive / Nevada / Flash Flood Warnings in 2017
Flash Flood Warning 12, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 6, 2017, 5:44 PM PDT for Lander County, Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 5:44 PM PDT (00:44 UTC)
- Expired
- Aug 6, 2017, 8:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lander County, NV, Nye County, NV
The radar
The Reno radar (KRGX), 160 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 2006 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
349
WGUS55 KLKN 070044
FFWLKN
NVC015-023-070345-
/O.NEW.KLKN.FF.W.0012.170807T0044Z-170807T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
544 PM PDT SUN AUG 6 2017
The National Weather Service in Elko Nevada has issued a
* Flash Flood Warning for...
Southwestern Lander County in north central Nevada...
Northwestern Nye County in south central Nevada...
* Until 845 PM PDT
* At 544 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Reese River Valley, Berlin Ichthyosaur Sp and Ione.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3892 11820 3900 11820 3909 11778 3911 11780
3914 11779 3914 11781 3919 11774 3925 11771
3926 11737 3882 11745
$$
992 follow-up statements
333
WGUS75 KLKN 070217
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
717 PM PDT SUN AUG 6 2017
NVC015-023-070345-
/O.CON.KLKN.FF.W.0012.000000T0000Z-170807T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lander NV-Nye NV-
717 PM PDT SUN AUG 6 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PDT FOR
SOUTHWESTERN LANDER AND NORTHWESTERN NYE COUNTIES...
At 714 PM PDT, Doppler radar indicated thunderstorms that produced
heavy rain across the warned area have moved off to the north. Flash
flooding is occurring or could begin shortly.
Some locations that will experience flooding include...
Reese River Valley, Berlin Ichthyosaur SP and Ione.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3892 11820 3900 11820 3909 11778 3911 11780
3914 11779 3914 11781 3919 11774 3925 11771
3926 11737 3882 11745
$$
DS474
WGUS75 KLKN 070339
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
839 PM PDT SUN AUG 6 2017
NVC015-023-070349-
/O.EXP.KLKN.FF.W.0012.000000T0000Z-170807T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lander NV-Nye NV-
839 PM PDT SUN AUG 6 2017
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN LANDER AND NORTHWESTERN
NYE COUNTIES WILL EXPIRE AT 845 PM PDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3892 11820 3900 11820 3909 11778 3911 11780
3914 11779 3914 11781 3919 11774 3925 11771
3926 11737 3882 11745
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 4:13 PM PDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 6, 4:13 PM PDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Elko NV 413 PM PDT Sun Aug 6 2017 .SYNOPSIS...Showers and thunderstorms expected over the coming days which will also help bring slightly cooler temps. Heavy rain and flash flooding possible across NV. Warming and drying pattern returns late work week. && .UPDATE...With updated guidance the threat for flash flooding looks to be larger than current flash flood watch so it was expanded to encompass southern Elko, western northern Nye, and southern lander and Eureka counties. && .PREV DISCUSSION... /ISSUED AT 220 PM / SYNOPSIS...Scattered showers and thunderstorms expected over the coming days which will also help bring slightly cooler temps. Heavy rain and flash flooding possible across central NV. Warming and drying pattern returns late work week. SHORT TERM...Today through Tuesday. Ridge axis will shift further eastward while a weak trough stays over northern california and western Nevada. This will draw up monsoonal moisture into central and northern Nevada which will linger over the next couple of days. PWAT values are range in from 0.75 to over 1.00 which coupled with slow storm motions will lead to heavy downpours. The possibility of heavy rains keeps the risk for flash flooding elevated with the highest risk being in central Nevada. Cooler temperatures will prevail with the extensive cloud cover and rain with highs in the 80s and lows in the 50s. Today. There is extensive cloud cover over northeastern Nevada today with some stratiform precipitation. This should suppress convective active for Elko county. Further south southern lander and eureka and northern Nye counties are receiving solar insulation with ongoing thunderstorms. This same area remains the most favored for flash flooding as there is heavy downpours and some training storms. Monday. There is expected to be less cloud cover than today which should allow for solar insulation to the entire CWA. Thunderstorm coverage will be fairly widespread with the wettest storms and the best chance for flash flooding being in and centered around White Pine county. Tuesday. Moisture will leave the CWA early in the day which will reduce the coverage of afternoon thunderstorms. The storms may not have as much moisture but they will still be capable of producing heavy downpours. LONG TERM...Tuesday night through next Sunday. Ridge along the pacific NW coast with a very weak disturbance over northern CA coast through the middle of the week, while a 50kt jet persists across central and southern NV. Under this pattern expect showers and thunderstorms to be focused mainly across northern NV Wednesday and Thursday, with some isolated showers possible in central NV as west coast features push inland and break down. By Friday trough energy moves in along the west coast with weak flow over the cwa as showers taper west to east. By Saturday most areas should be dry and storm-free, the exception being far east-central NV where some isolated TS is possible. Increased pops over and near Great Basin National Park for next weekend. AVIATION...Showers and thunderstorms through this evening across much of central NV and possibly up toward KWMC in northwestern NV. Showers are expected to approach KEKO through this evening, however TS is expected to remain south of the terminal, generally up to the Ruby mountains. There may be some very isolated TS across central NV overnight, then increasing TS across both central and northern NV Monday afternoon and evening. FIRE WEATHER...Wet scattered to numerous thunderstorms are expected across fire zones 454, 455, and 457. There is a smaller chance for thunderstorms elsewhere and these too will be wet. Coverage will increase to encompass all fire zones tomorrow with scattered to numerous wet thunderstorms. Tuesday will see less thunderstorms coverage with isolated to scattered wet thunderstorms expected in all fire zones. Nighttime RH recoveries remain very high with a lot of areas being over 60% to some areas being over 80%. Gusty erratic outflow winds will be possible both today and tomorrow. HYDROLOGY... A flash flood watch remains in effect for northern Nye, southern Lander and Eureka, and White Pine counties. Monsoonal moistures continues to be drawn north across NV today and tomorrow, resulting in scattered showers and thunderstorms. PWAT values nearing an inch at times and slow storm motion will likely lead to prolonged heavy downpours and could create areas of flash flooding. Deepest moisture remains over central NV and flash flood watch is in effect from Sunday afternoon through Monday night. Farther north, the flash flooding threat will exist, but on a lesser scale. Numerous recent large burn scars will be susceptible to prolonged rain and washouts could result. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 11 PM PDT this evening through late Monday night for Ruby Mountains/East Humboldt Range-South Central Elko County-Southeastern Elko County-Southwestern Elko County. Flash Flood Watch through late Monday night for Northeastern Nye County-Northwestern Nye County-Southern Lander County and Southern Eureka County-White Pine County. && 99/96
In the hours before
Special weather statement, Aug 6, 3:30 PM PDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service Elko NV 330 PM PDT SUN AUG 6 2017 NVZ035-037-062300- Southern Lander County and Southern Eureka County NV- White Pine County NV- 330 PM PDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WHITE PINE AND SOUTHEASTERN EUREKA COUNTIES UNTIL 400 PM PDT... At 330 PM PDT, Doppler radar was tracking a strong thunderstorm near Eureka, moving east at 10 mph. Wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Eureka and Pinto Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3944 11609 3952 11610 3959 11585 3938 11585 TIME...MOT...LOC 2230Z 265DEG 7KT 3949 11602 99
Special weather statement, Aug 6, 3:39 PM PDT, 2 hours 5 minutes before
Special Weather Statement National Weather Service Elko NV 339 PM PDT SUN AUG 6 2017 NVZ040-041-062315- Northwestern Nye County NV-Northeastern Nye County NV- 339 PM PDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 415 PM PDT... At 339 PM PDT, Doppler radar was tracking a strong thunderstorm 22 miles east of Manhattan, moving northeast at 10 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Nye County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3847 11672 3856 11677 3871 11654 3849 11642 TIME...MOT...LOC 2239Z 246DEG 10KT 3854 11665 99
Special weather statement, Aug 6, 3:48 PM PDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Elko NV 348 PM PDT SUN AUG 6 2017 NVZ035-037-062315- Southern Lander County and Southern Eureka County NV- White Pine County NV- 348 PM PDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE PINE AND SOUTHEASTERN EUREKA COUNTIES UNTIL 415 PM PDT... At 348 PM PDT, Doppler radar was tracking a strong thunderstorm near Eureka Airport, moving east at 30 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Eureka Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3949 11619 3959 11624 3975 11593 3958 11582 TIME...MOT...LOC 2248Z 249DEG 26KT 3956 11610 99
Special weather statement, Aug 6, 4:18 PM PDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Elko NV 418 PM PDT SUN AUG 6 2017 NVZ041-062345- Northeastern Nye County NV- 418 PM PDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 445 PM PDT... At 418 PM PDT, Doppler radar was tracking a strong thunderstorm 28 miles west of Blue Eagle Ranch, moving northeast at 5 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Nye County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3850 11603 3853 11615 3870 11615 3863 11587 TIME...MOT...LOC 2318Z 203DEG 6KT 3857 11607 99
Special weather statement, Aug 6, 4:30 PM PDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Elko NV 430 PM PDT SUN AUG 6 2017 NVZ035-037-070000- Southern Lander County and Southern Eureka County NV- White Pine County NV- 430 PM PDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE PINE AND SOUTHEASTERN EUREKA COUNTIES UNTIL 500 PM PDT... At 430 PM PDT, Doppler radar was tracking a strong thunderstorm near Eureka, moving east at 15 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of western White Pine and southeastern Eureka Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3952 11599 3958 11600 3964 11580 3950 11578 TIME...MOT...LOC 2330Z 258DEG 11KT 3954 11593 99
Special weather statement, Aug 6, 4:47 PM PDT, 57 minutes before
Special Weather Statement National Weather Service Elko NV 447 PM PDT SUN AUG 6 2017 NVZ040-070015- Northwestern Nye County NV- 447 PM PDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 515 PM PDT... At 446 PM PDT, Doppler radar was tracking a strong thunderstorm 14 miles southeast of Manhattan, moving northeast at 15 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Nye County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3830 11679 3834 11694 3850 11694 3847 11665 TIME...MOT...LOC 2346Z 197DEG 12KT 3839 11685 99
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:48 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 6, 6:16 PM PDT | Special Weather Statement | LKN | 44 min | |
| Aug 6, 7:34 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Aug 7, 12:37 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 7, 12:41 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander, Nye | 3 hr |
| Aug 7, 12:58 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Aug 7, 1:01 PM PDT | Special Weather Statement | LKN | 29 min | |
| Aug 7, 1:17 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Aug 7, 1:23 PM PDT | Special Weather Statement | LKN | Eureka | 37 min |
| Aug 7, 1:32 PM PDT | Special Weather Statement | LKN | Elko | 43 min |
| Aug 7, 1:37 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Aug 7, 1:39 PM PDT | Special Weather Statement | LKN | Eureka | 36 min |
| Aug 7, 1:42 PM PDT | Special Weather Statement | LKN | Elko | 33 min |
| Aug 7, 2:25 PM PDT | Special Weather Statement | LKN | 50 min | |
| Aug 7, 2:26 PM PDT | Flash Flood Warning | LKN | Humboldt | 3 hr |
| Aug 7, 2:45 PM PDT | Special Weather Statement | LKN | 45 min | |
| Aug 7, 3:04 PM PDT | Flash Flood Warning | LKN | Eureka, Nye, White Pine | 3 hr |
| Aug 7, 3:05 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Aug 7, 3:07 PM PDT | Special Weather Statement | LKN | Eureka | 38 min |
| Aug 7, 3:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 7, 3:24 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Aug 7, 3:25 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Aug 7, 3:34 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Aug 7, 3:59 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Aug 7, 4:06 PM PDT | Special Weather Statement | LKN | 24 min | |
| Aug 7, 4:16 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Aug 7, 4:28 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.